This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
The excellent article on hydroxyurea treatment of psoriasis by Moschella and Greenwald that appeared in the Archives (107: 363, 1973) described the development of an influenza-like syndrome associated with a purpuric papular vasculitis found on the lower extremities in several patients.We encountered a similar complication in a patient in our hospital.
Report of a Case
A 44-year-old white man with a greater than 20-year history of psoriasis claimed previous treatments at various times included orally administered steroids, methotrexate, and colchicine, although there are no documented records to support his history. Treatments for the last five years included only topically applied tar and steroid preparations, in combination with ultraviolet light.On admission to the hospital, the skin had extensive, discrete, and confluent red papulosquamous eruptions, which formed plaques on the head, chest, sacral area, and thighs.Results of extensive laboratory studies were entirely within normal limits.Initial
Roe LD, Wilson JW. Hydroxyurea Therapy. Arch Dermatol. 1973;108(3):426-427. doi:10.1001/archderm.1973.01620240072030